When using trazodone as a sleep aid I notice more hair on my pillow in the morning and have noticed thinning on top of head along lines of pattern baldness. I am 58 and have always enjoyed healthy hair.
Hello nedadannon. I've searched myself silly and cannot find anything to suggest that trazodone causes hair loss. Not saying that it can't, but no ones reported it, in clinical studies, theres nothing either, not a mention of it. You might talk to your doctor if it becomes a major problem for you. Best to you then,
Trazodone most definitely can cause hair loss. I was taking Trazodone as a sleep aid for 5 1/2 years. Out of the blue, my hair started to fall out. In a span of 2 months I lost about 40% of my hair. I had blood work done and there was nothing wrong with me. My doctor said that although extremely rare, Trazodone can cause hair loss. I stopped taking it. After one week, the hair loss had slowed significantly. Now three weeks later, the hair loss is minimal, pretty much a normal rate of loss.
It very much caused it in me. I'm a 28 year old female who had thick hair. I started taking it in early October, and by mid November I was crying about how thin my hair had gotten. It was thick and full after years of taking better care of it, and within two months it's alarmingly thin. Not so you can quite see scalp, but it's been a long time since I could feel the wind on my scalp. The worst part is the med was really helping me, and worse still, it turns out my doctor might not be that good at his job. When I went to him with this problem, along with incessant eye twitching, he was really obstinate about it not being the medicine. He claimed it was probably because of Gabapentin, which I've been taking for four years with no side effects. Or that it was because of anxiety, even though my anxiety had never been better on this medicine.
He also said he didn't think my eye muscle twitching could be because of the medicine, "because why would only one eye twitch?" Please tell me how that makes sense?And I hoped I helped someone else lost in a sea of people saying Trazodone doesn't ever cause hair loss.
I have been using Trazodone for about two months and have experience a loss of hair. My barber asked if I noticed it was thinning out. He been cutting my hair for years and always assured me I never would go bald. I was taking 100mgs and stopped immediately with no adverse effect. Don't let anyone tell you antidepressants can't cause hair loss.
OMG... I'm searching for the same answer. I've been on trazodon for 7months for insomnia. Recently it stopped working and increased dosage will cause stuffed nose which is worse. While on trazodon and still can't sleep will make ur following day a living hell. Masive headache and pressure, etc. Doc prescribed me with 600mg gabapentin for sleep. It get you tire and sleepy but can't fall asleep so I mixed with 50mg of trazodon. It work for a week and I started to get serious eye twitch on my left eye only. I though it is due to tiredness but now it's been 3 weeks and getting worse. Im worried, not sure if it's because of Gabe or mixing with 2 meds. If I don't, then I will never able to sleep and completely useless and depress.
My symptom is weird, doc still trying to find why my brain work like this (without meds or with meds-when med dont work that day - when I'm about to doze off, my conscience immediately kick in and wake me back up. This happen every 5 mins making my heart feel really weird. Feel so awful that sometime u think dieing is better off. But I'm not that weak. Still struggling and have hope someday somehow it'll get better. Ignore grammar .. haven't sleep for 3days.. maybe 30mins here and there.
"Hair loss in psychopharmacology.
Mercke Y1, Sheng H, Khan T, Lippmann S.
Medication-induced alopecia is an occasional side effect of many psychopharmaceuticals. Most of the mood stabilizer and antidepressant drugs can lead to this condition. Some antipsychotic and antianxiety agents induce alopecia. Hair loss is also related to hypothyroidism, which can be induced by lithium and other agents. Alopecia might not be reported by some people, but physicians should be aware of this potential problem which may contribute to noncompliance. Lithium causes hair loss in 12-19% of long-term users. Valproic acid and/ or divalproex precipitates alopecia in up to 12% of patients in a dose-dependent relationship. Incidences up to 28% are observed with high valproate concentration exposures. These pharmaceuticals also can change hair color and structure. The occurrence of carbamazepine-induced alopecia is at or below 6%. Hair loss is less common with other mood stabilizers. Tricyclic antidepressants, maprotilene, trazodone, and virtually all the new generation of antidepressants may on rare occasions lead to alopecia. The same applies to haloperidol, olanzepine, risperidone, clonazepam, and buspirone, but not to other neuroleptics, benzodiazepines, or barbiturates, selected antihistamines, and antiparkinsonians. Discontinuation of the medication or dose reduction almost always leads to complete hair regrowth. The therapeutic value of mineral supplements remains unclear."
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2013 • 6 answers
Posted 24 Oct 2014 • 1 answer
Posted 4 Mar 2015 • 2 answers
Spironolactone - I'm having this Hair loss side effect after I start using it, loss over 500 hair p?
Posted 20 Jun 2017 • 1 answer
Posted 11 days ago • 0 answers